It is currently Sun Aug 20, 2017 5:23 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sun Apr 01, 2012 10:18 am 
Offline
Average Poster
Average Poster

Joined: Sat Oct 08, 2011 7:17 pm
Posts: 7
Hello everyone,

It's been a while since posting so I'll give a quick recap of what's going on with my situation.
I've been an abuser of all drugs, alcohol, etc all my life and would regularly take pain meds of and on throughout. About 6 years ago I stopped everything(alcohol being the main problem) and was living a somewhat sober life. Every now and then I would get some pills but felt I was just fine. about 3 years ago I started having access to oxy 80's and was abusing them for a year or so before I tried stopping. Boy did that not work. Long story short (i'll elaborate in another post some day) I've been on Subs since September 2010. Started on 8mg, quickly jumped to 4 mg, then 3 mg, then in October 2012 I decided to try and stop. The worst experience of my life. (that's all I can say about that at this time) I had no idea jumping from 3 mg would be this hard. During my misery I found this site and was encouraged to not give up and decided to re-sub up and now I'm currently on 1 mg.

I'm taking it very slow and very scared to go lower than 1mg(1/2 pill) I don't feel great but can function. It's been about 2 weeks and still feel unmotivated. I'm hoping my body will adjust and then i'll go to .75mg and so on. I'm thinking no less than a month between jumps. I would like to go shorter but I don't see myself functioning. My wife is expecting our first child in May so I'm afraid of not being strong during the first few months having a new-born in the house.

This forum has been a beacon of light to an otherwise lonely journey to recovery. I look forward to everyone's input and suggestions.


BTW My Doctor is a wonderful, compassionate person and I am grateful for that, but he is against lifetime therapy and each visit is $150.00 plus meds (about $5) I have insurance but does not cover the visit or the suboxone. This is a major factor in my decision to recover quickly...


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 01, 2012 11:41 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
I actually don't think you have failed, since you are already down to 1 mg. Good job!

You absolutely can stop Sub if you keep sticking with it. I stopped after being on 6 years. You don't have to be miserable if you are patient. If you force it, you will be at least a little miserable. It took me seven months to get off 1 mg, but when I jumped (from 1/16 mg), it was easy and it was done. FYI, I failed tapering about a million times, which left me feeling really hopeless about the whole thing. Turns out I just wasn't doing it correctly. This is a unique experience, and it's tough to navigate at times. Just don't beat yourself up over it, okay?

So, if you have tabs, you'll need to switch to liquid taper at some point. For now, just hang out at 1 mg. It's so counterproductive to push yourself when you don't yet feel 100%. we all want to get 'there', but it's pretty cool to get there in one piece, right? And you are moving forward by staying at 1. I was stuck at 1 for four months, but it paid off in spades. The next drops were so easy.

Anyway, keep your chin up and know you can do this. You'll have this licked before you know it.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 01, 2012 6:56 pm 
Offline
Average Poster
Average Poster

Joined: Sat Oct 08, 2011 7:17 pm
Posts: 7
Thanks for the reply laddertipper. Your words are encouraging.

Quick edit: pills are $5 each not $5 I'm sure everyone caught that.


Top
 Profile  
 
Our Sponsors
 Post subject: Update
PostPosted: Thu Apr 05, 2012 8:30 pm 
Offline
Average Poster
Average Poster

Joined: Sat Oct 08, 2011 7:17 pm
Posts: 7
Well, going down to 1 mg was a failure. I started screwing up at work and got really depressed. I saw my shrink yesterday and we decided it might not be the best time to go down so low. We also talked about going on prozac to help combat the depresion so I got a script for them too. (10 mg)

I don't know how you guys can do such low doses and function. I do know each body is defferent and metabilizes at different rates. I should mention I'm a big guy, 6'5" 240lbs and am pretty active. (I have to be to keep my weight in check) I go to the gym every day try to eat right.

I'm now back up to 1.5 mg (3/4 pill) and am stabilized and i'm not living in such a dark world.


Top
 Profile  
 
 Post subject: Re: Update
PostPosted: Thu Apr 05, 2012 9:48 pm 
Offline
Power Poster
Power Poster

Joined: Fri Mar 16, 2012 12:03 am
Posts: 54
jefferson310 wrote:
Well, going down to 1 mg was a failure. I started screwing up at work and got really depressed. I saw my shrink yesterday and we decided it might not be the best time to go down so low. We also talked about going on prozac to help combat the depresion so I got a script for them too. (10 mg)

I don't know how you guys can do such low doses and function. I do know each body is defferent and metabilizes at different rates. I should mention I'm a big guy, 6'5" 240lbs and am pretty active. (I have to be to keep my weight in check) I go to the gym every day try to eat right.

I'm now back up to 1.5 mg (3/4 pill) and am stabilized and i'm not living in such a dark world.


See I'd rather stay happy in subs then try n get clean n be depressed and anxious and have to be put on anti depressants and anxiety pills just more pills now.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 06, 2012 12:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
Just FYI...Prozac was the one antidepressant I did that made me so tired I could not even function. I'm talking extreme lethargy to the point where I would sleep on my breaks and lunch at work (they had a couch in the break room), sleep at my desk in my cubicle, sleep as soon as I walked in the door from work and not get up until the next morning for work (except to pee and make myself eat something). And I slept the whole weekend away every weekend.

I wasn't on anything but Prozac, so I know this is what did this to me. A week after I stopped I was fine. I tried it again about a year later because I couldn't find any antidepressant to work for me, and the same thing happened again.

Just wanted to warn you in case you start feeling that way, it might be the Prozac and not the sub.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 06, 2012 5:54 pm 
Offline
Average Poster
Average Poster

Joined: Sat Oct 08, 2011 7:17 pm
Posts: 7
I've been on other anti-depressants before including prozac and prozac is the only one that seemed to work. All the others , welbutrin, paxil, etc, either didn't work or had bad side effects. The only serious side effect with prozac I've experienced is sensual dysfunction which isn't that bad.

The decision to take prozac was a well-thought out plan that both my shrink and doctor are on board with. I'm hoping this will help me with my weening strategy. I could deal with all other symptoms of withdrawal except the severe depression that made me way too nervous. It was scary. I still have trouble thinking about it.

Anyway I hope people understand that I have to do what's right for me. All of your recovery stories are very inspirational and I draw strength knowing there are people going through what I am...


Top
 Profile  
 
 Post subject:
PostPosted: Sat Apr 07, 2012 12:14 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
I agree that Prozac was the only one that worked for me for depression and anxiety. It worked so well that it made me too tired to even care that I was depressed and too exhausted to be anxious! That's good that you can tolerate the side effects of it! If I could've I would've stayed on it because that's the only one that that did anything for me at all. I just couldn't handle sleeping me life away. :wink:


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group